Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 66, NWS Shreveport, LA

July 7, 1997Harrison County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 7, 1997, 8:01 AM CDT for Harrison County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 1997, 8:01 AM CDT (13:01 UTC)
Expired
Jul 7, 1997, 12:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1132 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 071303
FFWSHV
TXC203-071700-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 AM CDT MON JUL 7 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING AREA...
 
IN NORTHEAST TEXAS
 
   ...HARRISON COUNTY
 
AT 800 AM...THE SHREVEPORT DOPPLER WEATHER RADAR CONTINUED TO
INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING
OVER THE SAME AREAS IN HARRISON COUNTY TEXAS.  THIS AREA OF
THUNDERSTORMS EXTENDED FROM MINDEN LOUISIANA THROUGH LONGVIEW...
PITTSBURG...AND TYLER TEXAS.  THESE THUNDERSTORMS WERE MOVING TO
THE EAST NEAR 10 MILES AN HOUR.
 
RADAR AND SATELLITE ESTIMATES THAT UP TO THREE INCHES OF RAIN HAS
FALLEN DURING THE LAST THREE HOURS.  A COOPERATIVE OBSERVER IN
HALLSVILLE TEXAS REPORTED THAT 2.25 INCHES OF RAIN FELL AT HIS HOME
ENDING AT 715 AM THIS MONDAY MORNING.  ALSO THIS SAME
COOPERATIVE OBSERVER REPORTED WATER OVER HIGHWAY 45O FROM HALLSVILLE
THROUGH HARLETON TEXAS IN SEVERAL LOCATIONS.
 
THUNDERSTORMS WILL CONTINUE TO REDEVELOP AND MOVE OVER THE SAME
AREAS IN HARRISON COUNTY TEXAS.  SMALL STREAMS AND BAYOUS WILL
QUICKLY RISE ABOVE BANKFULL AND RESULT IN FLOODING OF LOW WATER
CROSSINGS ALONG WITH LOW LYING AND POOR DRAINAGE AREAS.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
IMMEDIATELY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:15 AM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jul 7, 2:15 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 AM CDT MON JUL 7 1997

CURRENT WATER VAPOR IMAGERY SHOWS S/WV WELL AS DRY AIR MOVES INTO E
TX. IR SAT AND RADAR TRENDS CONT TO SHOW REDEVELOPING CONVECTION ACRS
E TX IN RESPONSE TO THIS S/WV. THIS SHUD CONT INTO THE MRNG HOURS BUT
WUD NOT EXPECT CONVECTION TO BECOME WIDESPREAD OR GET ABV MARGINAL
TSTM LIMITS SINCE THIS AREA WAS STABILIZED SOMEWHAT BY EARLIER
CONVECTION. BASED ON SAT AND RADAR TRENDS NGM APPEARS TO HAVE A GUD
HANDLE ON MAJOR FTRS. BOTH ETA AND AVN APPEAR A BIT SLOW IN MOVG MAIN
S/WV TO THE E AND SE. ONLY PROBLEM WITH THE NGM LOOKS TO BE ITS LACK
OF UVVS LATER TODAY. WITH REMNANTS OF SFC BOUNDARY AND OUTFLOWS ARND
TODAY AND S/WV PROGRESSING E WUD EXPECT REDEVELOMENT OF SHWRS AND
TSTMS THIS AFTN AND EVNG...ESPECIALLY ACRS ERN SECTIONS. DEVELOPMENT
SHUD BE LESS WIDESPREAD ACRS E TX AND SE OK WHERE MID/UPR LVL
SUBSIDENCE IS LIKELY AS S/WV PULLS E. STILL...THERE SHUD BE AT LEAST
ISOLATED ACTIVITY ACRS SRN PORTIONS OF E TX AGN THIS AFTN.

LOOKS LIKE BY TUE ANTICYCLONIC FLOW BECOMES BETTER ESTABLISHED ACRS E
TX AND SE OK. THIS SHUD LIMIT POPS THOSE AREAS. SEA BREEZE LIKELY
TO PUSH INLAND INTO CNTRL PORTIONS OF LA ON TUE AS LOW LVL FLOW
RMNS OUT OF THE S. MORE TYPICAL SUMMER TIME PATTERN APPEARS TO
REESTABLISHING FOR MUCH OF THE WEEK.

WILL COMPROMISE ON POPS...WITH HIR POPS ACRS ERN SECTIONS AND LOWEST
ACRS NW PARTS. WILL ALSO COMPROMISE ON TEMPS AS CLDS SHUD KEEP HIGHS
BLO NRML ACRS AR AND LA.

SHV 88/71/92 421  MLU 87/71/91 532

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:12 AM CDTFlash Flood WarningSHVGregg4 hr
Jul 7, 9:28 AM CDTFlash Flood WarningSHVSmith4 hr
Jul 7, 10:27 AM CDTFlash Flood WarningSHVWood4 hr

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.